Alert archive / Michigan / Small Craft Advisories in 2009

Small Craft Advisory 101, NWS Gaylord, MI

December 29, 2009

NWS Gaylord, MI issued this small craft advisory at Dec 29, 2009, 4:27 AM EST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 29, 2009, 4:27 AM EST (09:27 UTC)
Expired
Jan 2, 2010, 7:00 PM EST
In force
5 days
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WHUS73 KAPX 290927
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EST TUE DEC 29 2009

LMZ323-342-344>346-291730-
/O.CAN.KAPX.GL.W.0023.000000T0000Z-091229T1000Z/
/O.NEW.KAPX.SC.Y.0101.091229T0927Z-091229T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
427 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347-348-291600-
/O.CAN.KAPX.GL.W.0023.000000T0000Z-091229T1000Z/
/O.NEW.KAPX.SC.Y.0101.091229T0927Z-091229T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
427 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-349-LMZ341-LSZ321-322-291030-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-091229T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
427 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$
11 follow-up statements
286 
WHUS73 KAPX 291520
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EST TUE DEC 29 2009

LHZ347-348-291630-
/O.CAN.KAPX.SC.Y.0101.000000T0000Z-091229T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-292200-
/O.EXA.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-342-344>346-292200-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
542 
WHUS73 KAPX 291521 CCA
MWWAPX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EST TUE DEC 29 2009

LHZ347-348-291630-
/O.CAN.KAPX.SC.Y.0101.000000T0000Z-091229T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-292200-
/O.EXA.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS 
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-342-344>346-292200-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1020 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS 
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
354 
WHUS73 KAPX 291522
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EST TUE DEC 29 2009

LMZ323-342-344>346-LSZ321-292200-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1022 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
006 
WHUS73 KAPX 292042
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EST TUE DEC 29 2009

LSZ321-292145-
/O.CAN.KAPX.SC.Y.0101.000000T0000Z-091229T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
342 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LMZ341-300400-
/O.EXB.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
342 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-342-344>346-300400-
/O.EXT.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
707 
WHUS73 KAPX 300333
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST TUE DEC 29 2009

LHZ345-LMZ323-341-342-344>346-301145-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
130 
WHUS73 KAPX 300944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
444 AM EST WED DEC 30 2009

LHZ345-LMZ323-341-342-344>346-301745-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
444 AM EST WED DEC 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
467 
WHUS73 KAPX 301519
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 AM EST WED DEC 30 2009

LSZ321-302200-
/O.EXB.KAPX.SC.Y.0101.000000T0000Z-091230T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1019 AM EST WED DEC 30 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LMZ323-341-342-344>346-302200-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1019 AM EST WED DEC 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
502 
WHUS73 KAPX 302039
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EST WED DEC 30 2009

LSZ321-302145-
/O.CAN.KAPX.SC.Y.0101.000000T0000Z-091230T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
339 PM EST WED DEC 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LMZ323-341-342-344>346-310400-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
339 PM EST WED DEC 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
245 
WHUS73 KAPX 310940
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EST THU DEC 31 2009

LHZ345-LMZ323-311745-
/O.CAN.KAPX.SC.Y.0101.000000T0000Z-091231T1000Z/
/O.NEW.KAPX.SC.Y.0102.100101T0300Z-100103T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
440 AM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346>349-LSZ321-322-311745-
/O.NEW.KAPX.SC.Y.0102.100101T0300Z-100103T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
440 AM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-342-344>346-311745-
/O.EXT.KAPX.SC.Y.0101.000000T0000Z-100103T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
440 AM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
153 
WHUS73 KAPX 311540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 AM EST THU DEC 31 2009

LMZ341-342-344>346-312300-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-100103T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 AM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-LSZ321-322-312300-
/O.CON.KAPX.SC.Y.0102.100101T0300Z-100103T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1040 AM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
234 
WHUS73 KAPX 312136
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
436 PM EST THU DEC 31 2009

LMZ341-342-344>346-010600-
/O.CON.KAPX.SC.Y.0101.000000T0000Z-100103T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
436 PM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-LSZ321-322-010600-
/O.CON.KAPX.SC.Y.0102.100101T0300Z-100103T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
436 PM EST THU DEC 31 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 4:19 AM EST, 8 minutes earlier.

Area forecast discussion, Dec 29, 4:19 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
419 AM EST TUE DEC 29 2009

.SYNOPSIS.../ISSUED AT 410 AM/

COLD AIR OVER THE GREAT LAKES WILL CONTINUE TO BRING LIGHT LAKE
EFFECT SNOWS TODAY. HOWEVER...HIGHER PRESSURE...WITH LIGHTER WINDS
AND DRIER AIR...WILL RESULT IN THE DEMISE OF THE SNOW THIS EVENING.
SKIES WILL INCREASE IN CLOUDS WEDNESDAY...AHEAD OF AN ALBERTA
CLIPPER THAT WILL BRING SOME LIGHT SYSTEM SNOW WEDNESDAY NIGHT AND
THURSDAY. THEN...AN EXTENDED PERIOD OF LAKE EFFECT SNOWS ARE
ANTICIPATED THURSDAY NIGHT THROUGH THE WEEKEND.

SMD

&&

.SHORT TERM.../ISSUED AT 410 AM/...TODAY

LAKE EFFECT TRENDS WILL BE THE MAIN FORECAST CONCERN THROUGH TODAY.
OVERNIGHT DRAINAGE FLOW OFF OF THE HIGH TERRAIN OF ONTARIO BRIEFLY
REORIENTATED LAKE BANDS. CURRENT ACTIVITY IS NOW AFFECTING
REGIONS AROUND LITTLE AND GRAND TRAVERSE BAY STRETCHING INTO THE
HIGHER TERRAIN OF NORTHWEST LOWER MICHIGAN AND ACROSS EXTREME
WESTERN PORTIONS OF MACKINAC/CHIPPEWA COUNTIES. THE TREND THROUGH
THE DAY TODAY WILL BE FOR WINDS TO SLOWLY BACK AROUND TO THE
SOUTH-SOUTHWEST...ESPECIALLY BY MID TO LATE AFTERNOON. THIS WILL
MEAN THAT SNOW SHOWER ACTIVITY WILL GRADUALLY BECOME MORE FOCUSED
ALONG AND NORTH OF M-32 BY THIS AFTERNOON. THIS IS WHERE THE BULK
OF THE CLOUD COVER WILL BE COME THIS AFTERNOON AS WELL. THIS
BACKING OF WINDS WILL LIKELY BE SLOWED DOWN THIS MORNING AS IT
WILL TAKE A FEW HOURS TO OVERCOME THE DRAINAGE FLOW. CONSIDERING
THE UNFAVORABLE PARAMETERS FOR LAKE EFFECT SNOW AS INVERSION
HEIGHTS FALL TO AROUND 2.5KFT BY MIDDAY...OPTING TO LET THE
WINTER WEATHER ADVISORIES EXPIRE AT ISSUANCE. HIGHEST SNOWFALL
ACCUMULATIONS TODAY WILL NOT EXCEED AN INCH. MID LEVEL RIDGING
ACROSS THE STATE...WILL ACTUALLY LET SOME AREAS SEE SOME SUNSHINE
THROUGH THE COURSE OF THE DAY...ESPECIALLY ACROSS THE SOUTH AND
SOUTHEAST AREAS.

ALONG WITH THE BACKING WINDS...BOUNDARY LAYER TEMPERATURES WILL
RECOVER THROUGH THE DAY WITH 850MB TEMPS CLIMBING FROM -18C THIS
MORNING TO -10C BY MID AFTERNOON. AFTER THE CHILLY START THIS
MORNING...THIS WARMING WILL ALLOW HIGHS TO CLIMB BACK INTO THE
LOWER AND MIDDLE 20S THIS AFTERNOON.

KAS

&&

.LONG TERM.../ISSUED AT 410 AM/...TONIGHT AND BEYOND

A QUIETER STRETCH OF WEATHER IS EXPECTED TO LAST INTO MIDWEEK BEFORE
ANOTHER SURFACE TROF PUSHES INTO THE GREAT LAKES REGION ON WEDNESDAY
NIGHT AND THURSDAY. A RETURN TO BITTERLY COLD CONDITIONS IS EXPECTED
BY THE UPCOMING WEEKEND AS AN ARCTIC FRONT DROPS SOUTHWARD ACROSS
THE GREAT LAKES ON FRIDAY. THIS COLD AIR WILL PROVIDE ADDITIONAL
LAKE EFFECT SNOW CHANCES THROUGH THE UPCOMING WEEKEND.

TONIGHT AND WEDNESDAY...MID LEVEL RIDGE AXIS WILL SLIDE TO THE EAST
OF THE GREAT LAKES...SETTING UP RETURN FLOW ACROSS MICHIGAN. WITH
SOMEWHAT UNSTABLE CONDITIONS REMAINING OVER THE GREAT LAKES...LOOKS
LIKE ANOTHER PERIOD OF GUSTY SOUTH WINDS. SKIES WILL LIKELY CLEAR
OFF TONIGHT ACROSS MOST OF NORTHERN MICHIGAN...WITH PERHAPS SOME
LINGERING LAKE CLOUDS HOLDING ON ACROSS THE STRAITS REGION. WITH THE
CLEAR SKIES...TEMPERATURES WILL FALL BACK INTO THE TEENS. A NICE
RECOVERY IN TEMPERATURES IS EXPECTED WEDNESDAY AS HIGHS WILL REACH
THE MID 20S TO LOWER 30S WITH INCREASING MID/HIGH CLOUDS.

WEDNESDAY NIGHT INTO THURSDAY...SURFACE AND MID LEVEL TROF AXIS
WILL SHIFT EASTWARD ACROSS NORTHERN MICHIGAN...WITH AN ABUNDANCE
OF MOISTURE OVERSPREADING THE AREA WITH SOME VERY WEAK ISENTROPIC
ASCENT. OVERALL FORCING IS VERY WEAK WITH THE MID LEVEL TROF
AXIS...SO NOT REALLY EXPECTING MUCH IN THE WAY OF SNOWFALL.
CERTAINLY AN INCH OR TWO IS POSSIBLE WITH THE ABUNDANCE OF LOW/MID
LEVEL MOISTURE. THE LIGHT SNOW WILL PERSIST INTO THURSDAY MORNING. WE
WILL LIKELY SEE THINGS SETTLE DOWN THURSDAY AFTERNOON BEFORE LAKE
EFFECT SNOW RAMPS UP THURSDAY NIGHT.

THURSDAY NIGHT THROUGH SUNDAY...MODELS ARE IN GOOD AGREEMENT THAT WE
WILL LIKELY SEE AN EXTENDED PERIOD OF LAKE EFFECT/ENHANCED
SNOWFALL THROUGH THIS PERIOD AS ANOTHER CHILLY AIRMASS SETTLED IN
OVER THE REGION. BASED ON CLIMATOLOGY AND THE MODEL AGREEMENT...HAVE
BUMPED POPS UP CONSIDERABLY THROUGH THIS PERIOD...MAINLY IN THE
GRAND TRAVERSE BAY REGION AND WESTERN PORTIONS OF CHIPPEWA AND
MACKINAC COUNTIES. INVERSION HEIGHTS THROUGH MUCH OF THE PERIOD
WILL HOVER AROUND 4-5KFT. THIS IS CERTAINLY NOT GREAT...BUT SHOULD
BE ENOUGH TO PRODUCE SNOW SHOWER ACTIVITY. THE BEST LAKE ENHANCED
SNOWFALL APPEARS TO COME ON FRIDAY...WITH ANOTHER ENHANCED ROUND
COMING LATE IN THE WEEKEND AS MOISTURE FROM THE CUTOFF OFF LOW
PRESSURE OVER THE NORTHEAST PINWHEELS INTO NORTHERN MICHIGAN FROM
THE NORTHEAST. THE PERIOD FROM LATE SATURDAY INTO EARLY SUNDAY HAS
THE BEST POTENTIAL TO PRODUCE SUBSTANTIAL SNOW ACCUMULATIONS IN
AND AROUND THE GRAND TRAVERSE BAY REGION. OUTSIDE OF THE SNOW
CHANCES...IT DOES APPEAR THAT THERE COULD BE SOME VERY CHILLY
NIGHTS ACROSS INLAND AREAS IF THEY MANAGE TO CLEAR OUT DURING ANY
OF THE OVERNIGHT PERIODS.

KAS

&&

.MARINE.../ISSUED AT 410 AM/

WINDS WILL SHOW A DIMINISHING TREND THROUGH THE MORNING HOURS TODAY.
BY THIS AFTERNOON...MOST IF NOT ALL LOCATIONS SHOULD BE SUB SMALL
CRAFT CRITERIA. THUS...WE WILL LET THE GALES EXPIRE THIS MORNING AND
CARRY SMALL CRAFTS FOR ALL NEARSHORE ZONES THROUGH THE MORNING
HOURS. ANOTHER PERIOD OF SMALL CRAFT CONDITIONS ARE LIKELY TONIGHT
INTO WEDNESDAY AS WINDS STRENGTHEN AHEAD OF AN APPROACHING SURFACE
TROF. ANOTHER PERIOD OF GALES MAY COME ON FRIDAY AND FRIDAY NIGHT AS
ANOTHER SURGE OF COLD AIR ARRIVES FROM THE NORTH.

KAS

&&

.AVIATION.../ISSUED AT 1142 PM/...VALID FOR 06Z TAFS

LAKE EFFECT SNOW SHOWERS...AND GUSTY NW WINDS...ARE SLOWLY
DIMINISHING THIS EVENING. THAT TREND WILL CONTINUE INTO
TUESDAY...WITH LARGELY VFR CONDITIONS EXPECTED DURING THE DAY...AS A
LARGE AREA OF HIGH PRESSURE PASSES JUST SOUTH OF MICHIGAN.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LHZ347-348.
LS...NONE.

&&
Hazardous weather outlook, Dec 28, 10:25 PM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1025 PM EST MON DEC 28 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1025 PM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW AND GUSTY WINDS WILL VERY SLOWLY DIMINISH TONIGHT
IN EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. SEE ONGOING WINTER
WEATHER ADVISORIES FOR DETAILS.

GALE FORCE WINDS WILL CONTINUE INTO TONIGHT...ALONG SOME OF THE LAKE
MICHIGAN AND LAKE HURON NEARSHORE WATERS. PLEASE SEE LATEST MARINE
FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING LAKE EFFECT SNOWFALL IS EXPECTED OVER PORTIONS OF THE
SNOWBELTS...IN THE THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY SNOWFALL...WIND GUST AND POOR
VISIBILITY REPORTS TO THE NATIONAL WEATHER SERVICE.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:25 PM ESTSmall Craft AdvisoryAPX6 hr

Nearby

Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.